Texas, 2005

Flash Flood in Texas, July 15, 2005

July 15, 2005 · NWS EWX · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 15, 2:52 PM CST, 38 minutes earlier.

Area forecast discussion, Jul 15, 2:52 PM CST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
352 PM CDT FRI JUL 15 2005

.DISCUSSION...
TREND OF MORE RAIN COMING STILL SHOWS UP IN THE FORECASTS THROUGH
NEXT FRIDAY.  WEAK LOW AT 700 TO 300 HPA CONTINUES OVER THE AREA
THROUGH SATURDAY...BRINGING A CHANCE FOR MAINLY DAYTIME TO EARLY
EVENING SUMMER SHOWERS OR THUNDERSTORMS.  FORECASTS SHOW THIS LOW
DRIFTING WEST AND NORTH ON SUNDAY AND MONDAY...AS HIGH AT 700 TO 500
HPA BUILDS OVER THE AREA FROM THE EAST.  THIS PATTERN SIGNALS
DECREASING CHANCES FOR RAIN SUNDAY...WITH LIMITED CHANCES BY
MONDAY.  TUESDAY SHOWS LOW CHANCES OF RAIN ALSO.  WILL SHOW LOW
POPS ON THE EAST AND SOUTHEAST PART OF SOUTH CENTRAL TEXAS FOR
MONDAY AND TUESDAY.

CHANCES OF RAIN INCREASE ON WEDNESDAY ASSOCIATED WITH EMILIE...FROM
FORECASTS BY THE TROPICAL PREDICTION CENTER IN MIAMI...THAT MOVE
THIS TROPICAL SYSTEM CLOSER TO THE AREA WEDNESDAY.  THE WEDNESDAY
JULY 20TH TO FRIDAY THE 22ND PERIOD INDICATES INCREASING RAIN
CHANCES FROM SHOWERS OR THUNDERSTORMS.  GFS ENSEMBLE MEAN CONTINUES
TO SHOW TROF AT 700 TO 500 HPA WEST OF SOUTH CENTRAL TEXAS IN THE
MID TO LATE PART OF NEXT WEEK.  INCREASEED RAIN CHANCES FOR THIS
PERIOD CONTINUE TO SHOW UP IN MEDIUM RANGE FORECASTS.  THIS
FORECAST IS BASED ON LATEST TROPICAL PREDICTION CENTER FORECASTS AND
FORECASTS FROM HPC FOR DAY 6 AND DAY 7...PLUS THE CONTINUED
FORECASTS FROM GFS ENSEMBLE MEAN THAT HAVE SHOWED BETTER CHANCES FOR
RAIN IN THE JUL 20 TO 23 TIME FRAME.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              73  92  74  95 /  40  60  30  20
AUSTIN BERGSTROM INTL AIRPORT  71  92  73  95 /  40  60  30  20
DEL RIO INTL AIRPORT           73  94  75  97 /  50  50  30  20
SAN ANTONIO INTL AIRPORT       73  91  74  94 /  50  60  30  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

08/19/JB
Hazardous weather outlook, Jul 15, 4:28 AM CST, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
528 AM CDT FRI JUL 15 2005

TXZ171>173-183>194-202>209-217>225-228-161100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
528 AM CDT FRI JUL 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...
ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED LATER TODAY AND WILL
PERSIST INTO THE OVERNIGHT HOURS. STORMS ARE NOT EXPECTED TO BECOME
SEVERE...BUT LOCALLY HEAVY RAINFALL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS ARE FORECAST OVER THE WEEKEND AND SOME MAY PRODUCE
LOCALLY HEAVY RAINFALL. STORMS ARE NOT EXPECTED TO BECOME SEVERE.

HURRICANE EMILY IS FORECAST TO BE POSITIONED NEAR THE SOUTH TEXAS
COAST BY LATE TUESDAY INTO WEDNESDAY. A MORE NORTHERLY TRACK COULD
POTENTIALLY BRING TROPICAL STORM FORCE WINDS AND FLOODING RAINS TO
SOUTH CENTRAL TEXAS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jul 15, 10:50 AM CST, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1150 AM CDT FRI JUL 15 2005

TXZ171>173-183>194-202>209-217>225-228-152101-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
1150 AM CDT FRI JUL 15 2005

...SCATTERED SHOWERS OR THUNDERSTORMS EXPECTED AGAIN THIS
AFTERNOON...

CHANCES FOR SCATTERED SHOWERS OR THUNDERSTORMS CONTINUES THIS
AFTERNOON AND EVENING OVER THE HILL COUNTRY AND PARTS OF SOUTH
CENTRAL TEXAS.  THE WEAK LOW ALOFT IS EXPECTED TO CONTINUE
THROUGH SATURDAY...BRINGING A CONTINUED CHANCE OF DAYTIME AND
EVENING SHOWERS OR THUNDERSTORMS SATURDAY.

WIND GUSTS OF 25 TO 40 MPH...BRIEF LOCALLY HEAVY RAIN...AND FREQUENT
LIGHTNING IS EXPECTED IN OR NEAR THUNDERSTORMS.

FORECASTS FOR WEDNESDAY THROUGH FRIDAY OF NEXT WEEK SHOW A GOOD
CHANCE FOR RAIN...FROM SHOWERS OR THUNDERSTORMS...OVER PARTS OF
SOUTH CENTRAL TEXAS AND THE TEXAS HILL COUNTRY.

The radar

The Laughlin AFB radar (KDFX), 128 km away, was scanning. The volume nearest the first event began at 21:30 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Kerr

When
July 15, 3:30 PM CST to 5:00 PM CST
Where
Kerr County, West Portion
Reported by
LAW ENFORCEMENT
Coordinates
30.083, -99.333

Thunderstorms in western Kerr County dropped a widespread one inch rain over the west half of the county, with up to 3 inches just west of Hunt. SH39 was closed west of Hunt and SH41 was closed southwest of Mountain Home due to high water.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461086.